Alert archive / Washington / River Flood Warnings in 2017

River Flood Warning 20, NWS Spokane, WA

May 11, 2017Ferry County, Washington

NWS Spokane, WA issued this river flood warning at May 11, 2017, 12:14 PM PDT for Ferry County, Washington. It took effect at May 12, 2017, 4:52 AM PDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 12:14 PM PDT (19:14 UTC)
In effect from
May 12, 2017, 4:52 AM PDT
Expired
May 15, 2017, 10:05 PM PDT
In force
4 days
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Moderate

County Ferry County, WA

The radar

The Spokane radar (KOTX), 160 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.55 ft at May 12, 2017, 9:00 PM PDT.

actionminormoderate16182005/1105/1205/1305/1405/1505/1605/17
Action stage
17.5 ft
Minor stage
18.5 ft
Moderate stage
19.5 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

360 
WGUS46 KOTX 111914
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1214 PM PDT Thu May 11 2017

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Washington...

  Kettle River near Ferry above Curlew AFFECTING Ferry County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

&&

WAC019-120714-
/O.NEW.KOTX.FL.W.0020.170512T1152Z-170516T0505Z/
/FRYW1.2.ER.170512T1152Z.170513T1200Z.170515T1705Z.NR/
1214 PM PDT Thu May 11 2017

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Kettle River near Ferry above Curlew.
* from late tonight to Monday evening.
* At 11:15 AM Thursday the stage was 17.07 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near  19.6 feet by Saturday morning. The river is forecast 
  to fall below flood stage by late Monday morning.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.


$$
2 follow-up statements
073 
WGUS86 KOTX 111930
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
1230 PM PDT Thu May 11 2017

...The flood warning continues for the following rivers and lakes in 
Washington...
  Kettle River near Ferry above Curlew AFFECTING Ferry County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

&&

WAC019-121930-
/O.CON.KOTX.FL.W.0020.170512T1152Z-170516T0505Z/
/FRYW1.2.ER.170512T1152Z.170513T1200Z.170515T1705Z.NR/
1230 PM PDT Thu May 11 2017

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* from late tonight to Monday evening.
* At 12:15 PM Thursday the stage was 17.11 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near  19.6 feet by Saturday morning. The river is forecast 
  to fall below flood stage by late Monday morning.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$
272 
WGUS86 KOTX 121546
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
846 AM PDT Fri May 12 2017

...The flood warning is cancelled for the following rivers and lakes 
in Washington...

  Kettle River near Ferry above Curlew AFFECTING Ferry County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

&&

WAC019-121616-
/O.CAN.KOTX.FL.W.0020.000000T0000Z-170516T0505Z/
/FRYW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 AM PDT Fri May 12 2017

The Flood Warning is cancelled for
  The Kettle River near Ferry above Curlew.
* At  8:15 AM Friday the stage was 17.71 feet.
* Flood stage is 18.50 feet.
* Forecast...The river is expected to crest below flood stage with a 
  value of  18.1 feet early tomorrow.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 11, 11:07 AM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 11, 11:07 AM PDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1107 AM PDT Thu May 11 2017

.SYNOPSIS...
The mild weather will come to an end as a strong cold front
arrives this afternoon with a good chance for thunderstorms. Some
storms may produce heavy rain, hail, and gusty winds. A weather
pattern featuring cooler and occasionally showery weather is
expected to last through much of next week.

&&

.DISCUSSION...
Updated the forecast for the timing of the convection. Prefrontal
showers occuring now over the Cascades and north central
Washington with some decent downpours of about a 0.10" an hour,
although the showers are moving northeast at a good clip. Noctural
thunder has ended for the morning and a large thick band of cirrus
is over much of the region. This may stiffle activity for the time
being. The cold front is expected push across the Cascades after
2 pm and head to Spokane toward 5 pm and into north Idaho by early
evening. This front will be accompanied by a band of showers and
thunderstorms and our best chance for strong storms. Will continue
to monitor through the day. /rfox

&&

.AVIATION...
18Z TAFS: In the lull before the front arrives with widespread
cirrus. Convection will increase with the front from the Cascades
into the Basin after 21z and toward KGEG-KPUW-KLWS by 00z. Did
include the mention of thunder for a couple hours with the front
as depicted by the high res models. Then more of a showery regime
will develop for the evening along with gusty west to southwest
winds. Anticipate mostly VFR conditions, although areas of MVFR
cigs are possible as the precipation wanes. More showers are
forecast to develop over the KLWS & KPUW after 14z Friday. /rfox

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        74  45  54  38  55  39 /  30 100  70  10  60  30
Coeur d'Alene  76  45  52  37  54  38 /  20 100  80  10  60  50
Pullman        74  44  51  38  54  39 /  30 100  70  20  60  40
Lewiston       81  49  56  41  58  42 /  20  90  70  20  70  50
Colville       74  47  57  38  56  39 /  20  90  70  20  60  60
Sandpoint      75  44  53  36  54  37 /  30  90  80  30  70  60
Kellogg        78  42  49  36  52  37 /  20  90  90  30  80  60
Moses Lake     73  46  64  41  63  41 /  50  50  10  10  20  20
Wenatchee      68  45  60  41  59  42 /  90  50  20  10  50  30
Omak           70  47  61  39  60  40 /  90  70  30  10  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 11, 5:16 AM PDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
516 AM PDT Thu May 11 2017

IDZ001>004-026-027-WAZ031>038-041>044-121300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
516 AM PDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected across the region today. Some
storms may be strong to locally severe capable of producing gusty
winds, hail, torrential downpours and frequent lightning. Those
with outdoor plans are urged to remain vigilant and be prepared to
seek shelter if a dangerous storm approaches.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will remain in the forecast Friday afternoon across
central Washington and Saturday afternoon across northeast
Washington and north Idaho.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:37 PM PDTAreal Flood AdvisoryOTXChelan, Okanogan18 hr
May 11, 3:02 PM PDTSpecial Weather StatementOTXFerry43 min
May 11, 3:18 PM PDTSevere Thunderstorm WarningOTXFerry, Okanogan42 min

Nearby

River Flood Warnings in Washington, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.